I've noticed that claritin (loratidine) makes my face a bit more pale, but only tried it today, so will need to try it a lot longer I think before I can determine for sure if it works or not.
BUT: I read this statement from Dr. Nase, and wonder if anyone can tell me if this is true.
"When you go off these medications after having taken it for a while,
you may experience more flushing or dilation than pre-antihistamines. This is because: Antihistamines block the receptors for histamine such that histamine can't bind and therefore can't cause an effect. After 20 to 40 days of continual use, the body thinks that it needs more histamine receptors -- it makes them and places them with the pre-existing receptors. Now if you all of a sudden stop blocking these receptors, then histamine is able to bind to the normal histamine receptors and to the newly formed receptors. So either decrease the dose slowly or don't cycle on and off for extended periods of time."
Did anyone experience this themselves? Would occasional use perhaps be better then permanent use? Or are there rosaceans who didn't had any problems with taking antihistamines long term and then discontinuing them?